Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 150, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 29, 2022, 2:50 PM CDT for Davidson County, Robertson County, Sumner County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2022, 2:50 PM CDT (19:50 UTC)
- Expired
- Aug 29, 2022, 3:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 20 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:01 PM CDT, 49 minutes earlier.
Area forecast discussion, Aug 29, 2:01 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 201 PM CDT Mon Aug 29 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Wednesday Night) Issued at 156 PM CDT Mon Aug 29 2022 The cold front is located up across the mid west and extends from southern IO southwest through central KN. Southerly lower level flow has picked across western TN through midday. This has enabled dewpoints to climb into the mid to upper 70s with convective temps being reached several hours ago. As a result, with the approaching trough axis and lowering heights, shower and tstm activity has commenced across that area. Look for this activity to attempt to makes some progress eastward through this afternoon. Once we reach the evening hours, however, this activity is expected to weaken. The aforementioned boundary will be on the move overnight. By 12Z, it should extend just northwest of the OH river. The upper trough axis will be in close proximity to the mid state with another round of showers and tstms having developed after 3 or 4 am or so. Associated upper divergence fields are rather pronounced so nocturnal development and continuation looks likely. The convection will persist into Tuesday morning as well but should decrease markedly in coverage toward midday. As we move into the mid to late afternoon hours, the cold front will be moving through southern and eastern areas. Instability does pick up in advance, and hence, shower and tstm development will be possible in the south before the activity ends for good by early evening. Average Rainfall totals over the next 24 hours look like 1 inch northwest, down to one half inch south and east. However, northern areas could see some isolated amounts of 2 inches or so, where some minor flooding is possible. Moving on, Wednesday and Thursday look very nice. Highs upper 80s, plentiful sunshine, and lower humidities with dewpoints in the upper 50s to lower 60s. && .LONG TERM... (Thursday through next Monday) Issued at 156 PM CDT Mon Aug 29 2022 In the extended forecast, southerly low level flow returns on Friday with humidity on the increase. Hence, cape will return at that time with pop up convection in play mainly across the east and south. Pops will then ramp up toward 50% into the weekend and Monday as a weakening frontal boundary will be on approach. For the extended temps, after a very nice Thursday with near seasonal values, temps will warm to above seasonal over the period with humidity also on the upswing. Looks like lows near 70 and highs near 90 with perhaps a few lower 90s here and there. && .AVIATION... (18Z TAFS) Issued at 1222 PM CDT Mon Aug 29 2022 Chances for showers and thunderstorms will be in the forecast for the duration of this TAF period, with best chances this afternoon and tomorrow morning after sunrise. Convection looks to be isolated to scattered and mainly impact KCKV/KBNA/KMQY this afternoon and all terminals tomorrow morning. Some CAMs show additional convection this evening and overnight, but confidence is lower for that timeframe attm. Southerly winds around 10 to 15 knots will calm down after sunset, and be more westerly/northwesterly Tuesday after the cold front moves through around 10 knots. && .PRELIMINARY POINT TEMPS/POPS... Nashville 73 89 65 87 / 50 60 10 0 Clarksville 72 89 62 86 / 70 50 10 0 Crossville 69 82 62 81 / 40 70 30 0 Columbia 72 90 65 88 / 50 70 20 0 Cookeville 71 84 64 83 / 60 70 20 0 Jamestown 69 81 62 80 / 60 80 20 0 Lawrenceburg 72 88 65 86 / 40 70 20 0 Murfreesboro 72 90 64 87 / 50 70 10 0 Waverly 71 89 62 86 / 60 60 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....21 AVIATION.....Barnwell
Hazardous weather outlook, Aug 29, 2:31 AM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 231 AM CDT Mon Aug 29 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-300745- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 231 AM CDT Mon Aug 29 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Aug 29, 1:43 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
143 PM CDT Mon Aug 29 2022
TNZ024-291915-
Humphreys TN-
143 PM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of northeastern
Humphreys County through 215 PM CDT...
At 143 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waverly, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waverly and McEwen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3599 8781 3610 8785 3619 8761 3602 8755
TIME...MOT...LOC 1843Z 247DEG 6KT 3606 8778
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Aug 29, 2:46 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
246 PM CDT Mon Aug 29 2022
TNZ007-008-026-027-292015-
Robertson TN-Davidson TN-Cheatham TN-Sumner TN-
246 PM CDT Mon Aug 29 2022
...A strong thunderstorm will impact portions of northwestern
Davidson, west central Sumner, east central Cheatham and southeastern
Robertson Counties through 315 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ridgetop, or 9 miles southeast of Springfield, moving northeast at 15
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hendersonville, Goodlettsville, White House, Millersville,
Greenbrier, Coopertown, Ridgetop, Joelton, Beaman Park and Whites
Creek.
This includes the following highways...
Interstate 65 between mile markers 97 and 109.
Interstate 24 between mile markers 29 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3623 8691 3635 8701 3651 8670 3637 8656
TIME...MOT...LOC 1946Z 240DEG 11KT 3637 8678
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:51 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 24 min |
| Aug 28, 8:29 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 46 min |
| Aug 29, 12:41 PM CDT | Areal Flood Advisory | OHX | Robertson, Sumner | 115 min |
| Aug 29, 1:43 PM CDT | Special Weather Statement | OHX | Humphreys | 32 min |
| Aug 29, 1:50 PM CDT | Areal Flood Advisory | OHX | Montgomery | 2 hr |
| Aug 29, 2:35 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Robertson, Sumner | 26 min |
| Aug 29, 2:46 PM CDT | Special Weather Statement | OHX | Robertson | 29 min |
| Aug 29, 2:51 PM CDT | Special Weather Statement | OHX | Humphreys | 39 min |
| Aug 29, 2:59 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 2 hr |
| Aug 29, 3:10 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 35 min |
| Aug 29, 4:17 PM CDT | Areal Flood Advisory | OHX | Wayne | 103 min |
| Aug 29, 4:20 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Williamson | 2 hr |
| Aug 29, 4:25 PM CDT | Special Weather Statement | OHX | Williamson | 35 min |
| Aug 29, 6:12 PM CDT | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.